FULL CMI
APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25
Active ingredient: diclofenac potassium
Consumer Medicine Information (CMI)
This leaflet provides important information about using APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25. You should also speak to your doctor or pharmacist if you would like further information or if you have any concerns or questions about using APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25.
Where to find information in this leaflet:
1. Why am I using APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25?
2. What should I know before I use APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25?
3. What if I am taking other medicines?
4. How do I use APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25?
5. What should I know while using APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25?
6. Are there any side effects?
7. Product details
1. Why am I using APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25?
APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25 contains the active ingredient diclofenac potassium. APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25 belongs to a group of medicines called non-steroidal anti-inflammatory drugs (NSAID). It relieves pain and reduces inflammation (swelling and redness).
It is used for short-term treatment of the following conditions:
- migraine headaches and it may also relieve the accompanying symptoms, such as nausea and vomiting, which you sometimes experience when you have a migraine
- relief of menstrual cramps (period pain)
- short-term treatment (up to 1week) of other painful conditions where swelling is a problem such as back or joint pain, dental pain, muscle strains or sprains and tendonitis (e.g. tennis elbow).
APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25 can relieve the symptoms of pain and inflammation but it will not cure your condition.
2. What should I know before I use APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25?
Warnings
Do not use APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25 if:
- you have a stomach or intestinal ulcer
- you have bleeding from the stomach or bowel (symptoms of which may include blood in your stools or black stools)
- you have kidney or liver problems
- you have severe heart failure
- you have heart bypass surgery
- you are under 14 years of age
- you are allergic to diclofenac (the active ingredient of APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25), other medicines containing diclofenac, aspirin, ibuprofen, any other NSAID or any of the ingredients listed at the end of this leaflet.
Always check the ingredients to make sure you can use this medicine. If you are not sure if you are taking any of the above medicines, ask your doctor or pharmacist.
Some of the symptoms of an allergic reaction may include:
- shortness of breath
- wheezing or difficulty breathing
- swelling of the face, lips, tongue or other parts of the body
- rash, itching or hives on the skin.
Many medicines used to treat headache, period pain and other aches and pains contain aspirin or NSAID medicines. If you are allergic to aspirin or NSAID medicines and you take APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25, these symptoms may be severe.
Check with your doctor or pharmacist if you have any other medical conditions including:
- established disease of the heart or blood vessels (also called cardiovascular disease, including uncontrolled high blood pressure, congestive heart failure, established ischemic heart disease, peripheral arterial disease or atherosclerotic cardiovascular disease), as treatment with APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25 is generally not recommended.
- established cardiovascular disease (see above) or significant risk factors such as high blood pressure, abnormally high levels of fat (cholesterol, triglycerides) in your blood, diabetes, or if you smoke, and your doctor decides to prescribe APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25, you must not increase the dose above 100 mg per day if you are treated for more than 4 weeks.
- history of ulcers (stomach or intestinal)
- gastrointestinal problems such as stomach ulcer, bleeding or black stools, or have experienced stomach discomfort or heartburn after taking anti-inflammatory medicines in the past
- diseases of the bowel or inflammation of the intestinal tract (Crohn's disease) or colon (ulcerative or ischemic colitis)
- liver or kidney problems
- a rare liver condition called porphyria
- bleeding disorders or other blood disorders (e.g. anaemia)
- asthma or any other chronic lung disease that causes difficulty in breathing
- hay fever (seasonal allergic rhinitis)
- repeated chest infections
- polyps in the nose
- diabetes
- dehydration (e.g. by sickness, diarrhoea, before or after recent major surgery)
- swollen feet
- If you take APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25 while you have an infection, some of the signs of the infection such as pain, fever, swelling and redness may be hidden. You may think, mistakenly, that you are better or that the infection is not serious.
- take any medicines for any other condition
- Your doctor may want to take special precautions if you have any of the above conditions. It is generally important to take the lowest dose of APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25 that relieves your pain and/or swelling and for the shortest time possible in order to keep your risk for cardiovascular side effects as small as possible.
- You are allergic to any other medicines, foods, dyes or preservatives. Your doctor will want to know of you are prone to allergies, especially if you get skin reactions with redness, itching or rash.
During treatment, you may be at risk of developing certain side effects. It is important you understand these risks and how to monitor for them. See additional information under Section 6. Are there any side effects?
Pregnancy and breastfeeding
Check with your doctor or pharmacist if you are pregnant or intend to become pregnant.
Do not take APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25 during the first 6 months of pregnancy, except on doctor's advice. Do not use during the last 3 months of pregnancy.
Use of this medicine during the last 3 months of pregnancy may affect your baby and may delay labour and birth.
Use of non-aspirin NSAIDs can increase the risk of miscarriage, particularly when taken close to the time of conception.
APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25 may also reduce fertility and affect your chances of becoming pregnant. Your doctor can discuss with you the risks and benefits involved.
Talk to your doctor or pharmacist if you are breastfeeding or intend to breastfeed.
Breast-feeding is not recommended while you are using this medicine. The active ingredient in APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25 passes into breast milk and may affect your baby.
3. What if I am taking other medicines?
Tell your doctor or pharmacist if you are taking any other medicines, including any medicines, vitamins or supplements that you buy without a prescription from your pharmacy, supermarket or health food shop.
Some medicines may interfere with APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25 and affect how it works. Some medicines that are important to mention include:
- other anti-inflammatory medicines, e.g. aspirin, salicylates or ibuprofen
- warfarin or other "blood thinners" (medicines used to prevent blood clotting)
- digoxin (a medicine for your heart problems)
- lithium or selective serotonin-reuptake inhibitors (SSRIs), medicines used to treat some types of depression
- diuretics (medicines used to increase the amount of urine)
- ACE inhibitors or betablockers (medicines used to treat high blood pressure, heart conditions, glaucoma and migraine)
- prednisone, cortisone or other corticosteroids (medicines used to provide relief for inflamed areas of the body)
- medicines (such as metformin) used to treat diabetes, except insulin methotrexate (a medicine used to treat arthritis and some cancers)
- cyclosporin, tacrolimus (a medicine used in patients who have received organ transplants)
- trimethoprim (a medicine used to prevent or treat urinary tract infections)
- some medicines used to treat infection (quinolone antibacterials)
- glucocorticoid medicines, used to treat arthritis
- sulfinpyrazone (a medicine used to treat gout)
- voriconazole (a medicine used to treat fungal infections)
- phenytoin (a medicine used to treat seizures)
- rifampicin (an antibiotic medicine used to treat bacterial infections).
Check with your doctor or pharmacist if you are not sure about what medicines, vitamins or supplements you are taking and if these affect APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25.
4. How do I use APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25?
How much to take
Follow all directions given to you by your pharmacist or doctor carefully. These instructions may differ from the information contained in this leaflet.
If you do not understand any of the instructions, ask your pharmacist or doctor for help.
- Do not exceed the recommended dosage.
Take the lowest dose that relieves your pain and/or swelling. Stop taking as soon as symptoms are relieved.
For most painful conditions:
Adults (According to pain): Take 1-2 tablets initially, followed by 1-2 tablets at 8 hourly intervals.
Children over 14 years:
Take 1-2 tablets initially, followed by 1 tablet at 8 hourly intervals.
For menstrual pain (period pain): Take 2 tablets at the first sign of symptoms, then 2 tablets up to three times daily for the next 3 days if required.
For migraine: Take 2 tablets at the first sign of a migraine attack. If the pain is not relieved within 2 hours, a further 1 to 2 tablets may be taken. After that dose, you must wait at least 4 hours before taking any more APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25. For migraine attack do not take more than 8 tablets per day even if you have more than one migraine attack within that 24 hour period.
Do not take more than 8 tablets in 24 hours, for relief of any of the above conditions. Do not take for longer than 3 days at a time unless on the advice of a healthcare professional.
If symptoms persist or worsen, see your doctor to ensure that they are not due to a serious illness. The use of APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25 could mask potentially serious infections.
How to take APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25
Swallow the tablets with a full glass of liquid.
Take the tablets on an empty stomach (at least half an hour before food or two hours after food). They will work more quickly if you take them on an empty stomach. If they upset your stomach, take the tablets with food.
Do not lie down for about 15 to 30 minutes after taking the tablets. This helps them reach your stomach quickly and prevents throat irritation, which could lead to problems with swallowing.
If you forget to take APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25
If it is almost time for your next dose (e.g. within 2 or 3 hours), skip the dose you missed and take the next dose when you are meant to.
Otherwise, take it as soon as you remember, and then go back to taking it as you would normally.
Do not take a double dose to make up for the one that you missed.
This may increase the chance of you getting an unwanted side effect.
If you have trouble remembering when to take your medicine, ask your pharmacist for some hints.
If you use too much APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25
If you think that you have used too much APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25, you may need urgent medical attention.
You should immediately:
- phone the Poisons Information Centre
(by calling 13 11 26 in Australia; 0800 POISON OR 0800 764 766 in New Zealand for advice), or - contact your doctor, or
- go to the Emergency Department at your nearest hospital.
You should do this even if there are no signs of discomfort or poisoning.
If you take too much APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25, you may experience:
- vomiting
- bleeding from the stomach or bowel
- diarrhoea
- dizziness
- ringing in the ears
- convulsions (fits)
5. What should I know while using APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25?
Things you should do
If you become pregnant while taking APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25, tell your doctor immediately.
Your doctor can discuss with you the risks of taking it while you are pregnant.
Be sure to keep all of your doctor's appointments so that your progress can be checked.
Your doctor will periodically re-evaluate whether you should continue treatment with APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25, if you have established heart disease or significant risks for heart disease, especially in case you are treated for more than 4 weeks.
Your doctor may want to check your kidneys, liver and blood from time to time to help prevent unwanted side effects.
If, at any time while taking APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25 you experience any signs or symptoms of problems with your heart or blood vessels such as chest pain, shortness of breath, weakness, or slurring of speech, contact your doctor immediately. These may be signs of cardiovascular toxicity.
If you are going to have surgery, make sure the surgeon and anaesthetist know that you are taking APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25.
NSAID medicines can slow down blood clotting and affect kidney function.
If you get an infection while taking APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25, tell your doctor.
This medicine may hide some of the signs of an infection (pain, fever, swelling, redness). You may think, mistakenly, that you are better or that the infection is not serious.
If you are about to be started on any new medicine, remind your doctor and pharmacist that you are taking APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25.
Elderly patients should take the minimum number of tablets that provides relief of symptoms.
Elderly patients, especially those with a low body weight, may be more sensitive to the effects of APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25 than other adults.
Remind any doctor, dentist or pharmacist you visit that you are using APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25.
Things you should not do
Do not take any of the following medicines while you are taking APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25 without first telling your doctor:
- aspirin (also called ASA or acetylsalicylic acid), or other salicylates
- other medicines containing diclofenac
- ibuprofen
- any other NSAID medicine
If you take these medicines together with APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25, they may cause unwanted side effects.
If you need to take something for headache or fever, it is usually okay to take paracetamol. If you are not sure, your doctor or pharmacist can advise you.
Do not give this medicine to anyone else, even if their condition seems similar to yours.
Do not use it to treat any other complaints unless your doctor tells you to.
Driving or using machines
Be careful before you drive or use any machines or tools until you know how APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25 affects you.
This medicine may cause dizziness, drowsiness, spinning sensation (vertigo) or blurred vision in some people. If you have any of these symptoms, do not drive, use machines, or carry out other activities that need careful attention.
Looking after your medicine
Keep your medicine in the original container until it is time to take it.
Store it in a cool dry place.
Follow the instructions in the carton on how to take care of your medicine properly.
Store it in a cool dry place away from moisture, heat or sunlight; for example, do not store it:
- in the bathroom or near a sink, or
- in the car or on window sills.
Keep it where young children cannot reach it.
A locked cupboard at least one and-a-half metres above the ground is a good place to store medicines.
Getting rid of any unwanted medicine
If you no longer need to use this medicine or it is out of date, take it to any pharmacy for safe disposal.
Do not use this medicine after the expiry date.
6. Are there any side effects?
All medicines can have side effects. If you do experience any side effects, most of them are minor and temporary. However, some side effects may need medical attention.
If you are over 65 years old, you should be especially careful while taking this medicine. Report any side effects promptly to your doctor.
As people grow older, they are more likely to get side effects from medicines.
Do not be alarmed by these lists of possible side effects. You may not experience any of them.
See the information below and, if you need to, ask your doctor or pharmacist if you have any further questions.
Less serious side effects
Less serious side effects | What to do |
| Speak to your doctor or pharmacist if you have any of these less serious side effects and they worry you. |
NSAIDs, including diclofenac, may be associated with increased risk of gastro-intestinal anastomotic leak. Close medical surveillance and caution are recommended when using this medicine after gastrointestinal surgery.
If symptoms of vision disorders occur during treatment with APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25, contact your doctor as an eye examination may be considered to exclude other causes.
Serious side effects
Serious side effects | What to do |
| Call your doctor straight away, or go straight to the Emergency Department at your nearest hospital if you notice any of these serious side effects. |
Tell your doctor or pharmacist if you notice anything else that may be making you feel unwell.
Other side effects not listed here may occur in some people.
Reporting side effects
After you have received medical advice for any side effects you experience, you can report side effects to the Therapeutic Goods Administration online at www.tga.gov.au/reporting-problems. By reporting side effects, you can help provide more information on the safety of this medicine.
7. Product details
This medicine is available over-the-counter without a doctor's prescription.
What APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25 contains
Active ingredient (main ingredient) | Diclofenac potassium |
Other ingredients (inactive ingredients) | Magnesium stearate, hypromellose, macrogol 6000, sodium lauryl sulfate, mannitol, crospovidone, potassium bicarbonate, macrogol 400 |
APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25 does not contain lactose, gluten, sugar, preservative, color, sulfite, tartrazine or any other azo dyes.
Do not take this medicine if you are allergic to any of these ingredients.
What APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25 looks like
APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25mg tablets are white to off-white, circular, biconvex film-coated tablets. Blister packs of 4, 5, 6, 10, 20 and 30 tablets (Aust R 407498).
Who distributes APOHEALTH ANTI-INFLAMMATORY PAIN RELIEF RAPID 25
Arrotex Pharmaceuticals Pty Ltd
15 – 17 Chapel Street
Cremorne VIC 3121
www.arrowpharma.com.au
This leaflet was prepared in April 2023.
Published by MIMS May 2024